Alert archive / Ohio / Small Craft Advisories in 2011

Small Craft Advisory 69, NWS Cleveland, OH

December 21, 2011

NWS Cleveland, OH issued this small craft advisory at Dec 21, 2011, 3:31 AM EST. It took effect at Dec 21, 2011, 3:00 PM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2011, 3:31 AM EST (08:31 UTC)
In effect from
Dec 21, 2011, 3:00 PM EST
Expired
Dec 22, 2011, 4:00 AM EST
In force
13 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

396 
WHUS71 KCLE 210831
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
331 AM EST WED DEC 21 2011

LEZ146>149-211700-
/O.NEW.KCLE.SC.Y.0069.111221T2000Z-111222T0900Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
331 AM EST WED DEC 21 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
4 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
4 AM EST THURSDAY. 

* WINDS AND WAVES: WINDS WILL BECOME WEST TO 30 KNOTS BEHIND A
  COLD FRONT TO CROSS THE LAKE LATE THIS AFTERNOON AND EARLY THIS
  EVENING. THIS WILL GENERATE WAVES OF 5 TO 7 FEET. WINDS AND
  WAVES WILL BEGIN TO DIMINISH TOWARD THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ142>145-211700-
/O.NEW.KCLE.SC.Y.0069.111221T2000Z-111222T0300Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
331 AM EST WED DEC 21 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
10 PM EST THIS EVENING. 

* WINDS AND WAVES: WINDS WILL BECOME WEST AT 15 TO 25 KNOTS
  FOLLOWING THE PASSAGE OF A COLD FRONT THIS AFTERNOON. WAVES WILL
  BUILD TO 2 TO 4 FEET. WINDS AND WAVES WILL BEGIN TO DIMINISH
  THIS EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

OUDEMAN
4 follow-up statements
107 
WHUS71 KCLE 211502
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1002 AM EST WED DEC 21 2011

LEZ146>149-212315-
/O.CON.KCLE.SC.Y.0069.111221T2000Z-111222T0900Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1002 AM EST WED DEC 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 4 AM EST THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 4 AM EST THURSDAY. 

* WINDS AND WAVES: WINDS WILL BECOME WEST TO 30 KNOTS BEHIND A 
  COLD FRONT TO CROSS THE LAKE LATE THIS AFTERNOON AND EARLY 
  THIS EVENING. THIS WILL GENERATE WAVES OF 5 TO 7 FEET. WINDS 
  AND WAVES WILL BEGIN TO DIMINISH TOWARD THURSDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ142>145-212315-
/O.CON.KCLE.SC.Y.0069.111221T2000Z-111222T0300Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
1002 AM EST WED DEC 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 10 PM EST THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 10 PM EST THIS EVENING. 

* WINDS AND WAVES: WINDS WILL BECOME WEST AT 15 TO 25 KNOTS 
  FOLLOWING THE PASSAGE OF A COLD FRONT THIS AFTERNOON. WAVES 
  WILL BUILD TO 2 TO 4 FEET. WINDS AND WAVES WILL BEGIN TO 
  DIMINISH THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
959 
WHUS71 KCLE 212042
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
342 PM EST WED DEC 21 2011

LEZ142>145-212145-
/O.CAN.KCLE.SC.Y.0069.000000T0000Z-111222T0300Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
342 PM EST WED DEC 21 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

LEZ146>149-220445-
/O.CON.KCLE.SC.Y.0069.000000T0000Z-111222T0900Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
342 PM EST WED DEC 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY.

* WINDS AND WAVES: SOUTHWEST WINDS 15 TO 25 KNOTS WILL TURN WEST
  THIS EVENING AS A COLD FRONT MOVES ACROSS THE LAKE. WEST WINDS
  15 TO 25 KNOTS WILL CONTINUE THROUGH THE FIRST HALF OF
  TONIGHT...THEN DIMINISH LATE. WAVES 3 TO 6 FEET ARE EXPECTED
  THIS EVENING AND THROUGH MUCH OF TONIGHT. WAVES WILL SUBSIDE
  BEFORE DAYBREAK THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
028 
WHUS71 KCLE 220230
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
930 PM EST WED DEC 21 2011

LEZ146>149-220900-
/O.CON.KCLE.SC.Y.0069.000000T0000Z-111222T0900Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
930 PM EST WED DEC 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY.

* WINDS AND WAVES: WEST WINDS 15 TO 20 KNOTS WILL DIMINISH LATE.
  WAVES 3 TO 5 FEET WILL SUBSIDE BEFORE DAYBREAK THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
101 
WHUS71 KCLE 220857
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
357 AM EST THU DEC 22 2011

LEZ146>149-221000-
/O.EXP.KCLE.SC.Y.0069.000000T0000Z-111222T0900Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
357 AM EST THU DEC 22 2011

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS
MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS
MORNING. WINDS AND WAVES HAVE DROPPED TO JUST BELOW SMALL CRAFT
ADVISORY CRITERIA WITH IMPROVING CONDITIONS EXPECTED THROUGH
TODAY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 21, 12:01 AM EST, 3 hours 30 minutes earlier.

Area forecast discussion, Dec 21, 12:01 AM EST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1201 AM EST WED DEC 21 2011

.SYNOPSIS...
A WARM FRONT WILL MOVE BACK NORTH TONIGHT AS LOW
PRESSURE MOVES NORTHEAST OUT OF THE SOUTHERN PLAINS. THE LOW WILL
EVENTUALLY MOVE ACROSS NORTHERN OHIO ON WEDNESDAY AND DRAG A COLD
FRONT ACROSS THE AREA. WEAK HIGH PRESSURE WILL TRY TO ESTABLISH
ITSELF OVER THE REGION WEDNESDAY NIGHT AND THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
UPDATED...BUT NO CHANGES TO FORECAST.  RAIN WITH TEMPS RISING INTO
THE MID 40S OVERNIGHT.

EXITING JET ENERGY WILL CONTINUE TO PROVIDE ENOUGH LIFT THROUGH
THE EVENING. LOW PRESSURE WILL MOVE TOWARD THE REGION FROM THE
SOUTHERN PLAINS OVERNIGHT WHICH WILL HELP LIFT A WARM FRONT TOWARD
NORTHERN OHIO. SO AFTER A BRIEF LULL DURING THE EVENING EXPECT TO
SEE RAIN RETURN.

TEMPERATURES WILL BE ON THE RISE THROUGH THE NIGHT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
THE LOW WILL PASS ACROSS THE NORTHWESTERN PORTION OF OHIO ON
WEDNESDAY. A COLD FRONT WILL SWEEP ACROSS THE AREA AS THE FRONT
RACES ACROSS NY WEDNESDAY EVENING. SO EXPECT TO SEE RAIN END FROM
WEST TO EAST LATE WEDNESDAY AFTERNOON AND EVENING. THERE MAY BE
JUST ENOUGH COLD AIR IN THE WAKE OF THE LOW TO GENERATE SOME SNOW
SHOWERS. THE NEXT WAVE WILL MOVE UP THE EASTERN US ON FRIDAY BUT
WILL REMAIN SOUTH OF THE REGION. THERE MAY BE SOME MIXED PRECIPITATION
BUT IT WILL MOVE PAST THE REGION QUICKLY. AGAIN THERE WILL BE A
SMALL WINDOW OF OPPORTUNITY FOR SOME SNOW SHOWERS IN ITS WAKE.
ANY SNOW ACCUMULATIONS WILL BE LIGHT.

HIGHS WILL BE THE WARMEST ON WEDNESDAY WITH HIGHS INTO THE 50S.
COOLER THURSDAY INTO FRIDAY.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE EXTENDED FORECAST IS SOMEWHAT UNCERTAIN AS THE GFS AND ECMWF
DIVERGE ON SOLUTIONS.  BOTH MODELS SHOW A FAST NORTHWEST FLOW FOR
THE START OF THE WEEKEND AND A FAST MOVING CLIPPER ON SATURDAY.
BOTH MODELS ARE FAIRLY DRY WITH THIS SYSTEM AND WHILE SCATTERED SNOW
SHOWERS ARE POSSIBLE WIDESPREAD SNOW IS NOT LIKELY.  THE MODELS
BEGIN TO DIVERGE ON SATURDAY NIGHT INTO SUNDAY.  THE ECMWF DEEPENS
THE UPPER LEVEL LOW AND THE GFS SHOWS A FAST MOVING SHORT WAVE IN
THE NORTHWEST FLOW.  THE DIFFERENCE AT THE SURFACE IS SIGNIFICANT.
THE ECMWF DEVELOPS A DOUBLE BARREL SURFACE LOW OVER THE EAST.  ONE
SYSTEM IS WEST OF THE APPALACHIANS AND ONE TO THE EAST.  THE GFS
SHOWS A FAST MOVING NEARLY DRY COLD FRONT WITHOUT MUCH OF A SURFACE
LOW.  IF THE GFS IS CORRECT SCATTERED SNOW SHOWERS ARE POSSIBLE WITH
THE POTENTIAL FOR MORE WIDESPREAD SNOW SHOWERS IN THE SNOW BELT AS
850 MB TEMPS DROP TO -6C.  THE ECMWF SHOWS MORE OF A SYNOPTIC SCALE
SNOW STORM OVER THE REGION WHICH COULD PRODUCE A FEW INCHES OF SNOW
OVER THE REGION SUNDAY...MOSTLY FOR THE EASTERN AREAS.  SINCE THERE IS SO
MUCH UNCERTAINTY IN THE FORECAST I WILL TAKE A COMPROMISE OF THE
MODELS FOR THE WEEKEND.  I WILL KEEP HIGH CHC POPS FOR SATURDAY AND
SUNDAY.  I WILL KEEP PRECIP OVER THE LAKE EFFECT AREAS FOR MONDAY AS
COLD AIR ADVECTION WILL REMAIN.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
WARM FRONT IS STILL SOUTH OF THE AREA WITH LOW PRESSURE IN
SOUTHERN MISSOURI. THE LOW WILL MOVE NORTHEAST OVERNIGHT AND FORCE
THE WARM FRONT SLOWLY NORTH INTO THE AREA...AND THEN EVENTUALLY
NORTH OF THE AREA WEDNESDAY MORNING. THE LOW WILL MOVE NORTH OF
THE AREA WEDNESDAY AND DRAG THE COLD FRONT WEST TO EAST ACROSS THE
AREA DURING THE AFTERNOON. WIDESPREAD MVFR CONDITIONS ACROSS THE
AREA WITH IFR OR LOWER ACROSS NWRN OHIO AND WEST ACROSS INDIANA
ILLINOIS AND INTO MISSOURI. EXPECT AS THE LOW MOVES NORTHEAST
OVERNIGHT AND THE WARM FRONT MOVE NORTH INTO THE AREA THIS IFR AND
LIFR TO OUR WEST WILL MOVE INTO AND ACROSS THE AREA. IFR WILL LAST
INTO AND THROUGH MUCH OF WEDNESDAY. BEHIND THE COLD FRONT WEST
WINDS WILL INCREASE TO 15 TO 25 KNOTS.

OUTLOOK...NON VFR CONTINUING THROUGH WEDNESDAY NIGHT. NON VFR
POSSIBLE AGAIN THURSDAY NIGHT INTO FRIDAY.

&&

.MARINE...
LOW PRESSURE OVER THE SOUTHERN PLAINS WILL MOVE NORTHEAST AND
OVER THE LAKE WEDNESDAY AFTERNOON AND EVENING. HIGH PRESSURE WILL
BRIEFLY BUILD OVER THE LAKE THURSDAY...THEN GIVE WAY TO A LOW
PRESSURE THAT IS EXPECTED TO MOVE OVER THE OHIO VALLEY ON FRIDAY.
HOWEVER...HIGH PRESSURE WILL BUILD BACK OVER THE LAKE FRIDAY NIGHT
AND SATURDAY FROM THE PLAINS. ONLY POTENTIAL FOR SMALL CRAFT
CONDITIONS IS POSSIBLY THURSDAY AFTERNOON ACROSS THE FAR EASTERN
HALF OF THE LAKE. OTHERWISE CONDITIONS ARE EXPECTED TO BE QUIET.

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...MULLEN
NEAR TERM...DJB/MULLEN
SHORT TERM...MULLEN
LONG TERM...GARNET
AVIATION...TK
MARINE...TK
Hazardous weather outlook, Dec 20, 4:55 AM EST, 22 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
455 AM EST TUE DEC 20 2011

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-211000-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
455 AM EST TUE DEC 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.